Alert archive / Nevada / Red Flag Warnings in 2019
Red Flag Warning 1, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jun 25, 2019, 1:51 PM PDT. It took effect at Jun 26, 2019, 11:00 AM PDT. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2019, 1:51 PM PDT (20:51 UTC)
- In effect from
- Jun 26, 2019, 11:00 AM PDT
- Expired
- Jun 27, 2019, 6:49 PM PDT
- In force
- 32 hr
- Issued by
- NWS Elko, NV
The text
As transmitted.
445 WWUS85 KLKN 252051 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 151 PM PDT Tue Jun 25 2019 ...Gusty winds and low RH values will occur over much of the fire district Wednesday into Thursday... NVZ454-455-457-467-468-270000- /O.NEW.KLKN.FW.W.0001.190626T1800Z-190628T0600Z/ Central Lander and Eureka Counties-White Pine County- Northern Nye County/Lander and Eureka Counties South of Highway 50-Central and Western Humboldt County- Eastern Humboldt County and Northwestern Elko County- 151 PM PDT Tue Jun 25 2019 ...RED FLAG WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 11 PM PDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...455...457...467 AND 468... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM Wednesday to 11 PM PDT Thursday. * Affected Area...Fire Weather Zone 454 Central Lander and Eureka Counties...Fire Weather Zone 455 White Pine County... Fire Weather Zone 457 Northern Nye County/Lander and Eureka Counties South of Highway 50...Fire Weather Zone 467 Central and Western Humboldt County and Fire Weather Zone 468 Eastern Humboldt County and Northwestern Elko County. * Winds...Valleys...Southwest 15 to 25 mph with gusts up to 40 mph. Mountains...southwest winds 20 to 30 mph with local gusts up to 50 mph. * Relative Humidity...As low as 11 percent. Poor recovery Wednesday night into Thursday morning. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. Note that not all fuels are reported as cured. Mostly grasses will be vulnerable to the dry and windy conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
5 follow-up statements
385 WWUS85 KLKN 261019 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 319 AM PDT Wed Jun 26 2019 ...Gusty winds and low RH values will occur over much of the fire district Wednesday into Thursday... NVZ454-455-457-467-468-270430- /O.CON.KLKN.FW.W.0001.190626T1800Z-190628T0600Z/ Central Lander and Eureka Counties-White Pine County- Northern Nye County/Lander and Eureka Counties South of Highway 50-Central and Western Humboldt County- Eastern Humboldt County and Northwestern Elko County- 319 AM PDT Wed Jun 26 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...455...457...467 AND 468... * Affected Area...Fire Weather Zone 454 Central Lander and Eureka Counties...Fire Weather Zone 455 White Pine County... Fire Weather Zone 457 Northern Nye County/Lander and Eureka Counties South of Highway 50...Fire Weather Zone 467 Central and Western Humboldt County and Fire Weather Zone 468 Eastern Humboldt County and Northwestern Elko County. * Winds...Southwest 15 to 25 mph with gusts up to 45 mph. * Relative Humidity...As low as 11 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. Note that not all fuels are reported as cured. Mostly grasses will be vulnerable to the dry and windy conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
591 WWUS85 KLKN 262055 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 155 PM PDT Wed Jun 26 2019 ...Gusty winds and low RH values will occur over much of the fire district Wednesday into Thursday... NVZ454-455-457-467-468-280600- /O.CON.KLKN.FW.W.0001.000000T0000Z-190628T0600Z/ Central Lander and Eureka Counties-White Pine County- Northern Nye County/Lander and Eureka Counties South of Highway 50-Central and Western Humboldt County- Eastern Humboldt County and Northwestern Elko County- 155 PM PDT Wed Jun 26 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...455...457...467 AND 468... * Affected Area...Fire Weather Zone 454 Central Lander and Eureka Counties...Fire Weather Zone 455 White Pine County... Fire Weather Zone 457 Northern Nye County/Lander and Eureka Counties South of Highway 50...Fire Weather Zone 467 Central and Western Humboldt County and Fire Weather Zone 468 Eastern Humboldt County and Northwestern Elko County. * Winds...Valleys...Southwest 15 to 25 mph with gusts up to 40 mph. Mountains...Southwest 20 to 30 mph with local gusts to 50 mph. * Relative Humidity...As low as 11 percent. Poor morning recovery. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. Note that not all fuels are reported as cured. Mostly grasses will be vulnerable to the dry and windy conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ BB
748 WWUS85 KLKN 271010 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 310 AM PDT Thu Jun 27 2019 ...Gusty winds and low RH values will occur over much of the fire district today... NVZ454-455-457-467-468-280600- /O.CON.KLKN.FW.W.0001.000000T0000Z-190628T0600Z/ Central Lander and Eureka Counties-White Pine County- Northern Nye County/Lander and Eureka Counties South of Highway 50-Central and Western Humboldt County- Eastern Humboldt County and Northwestern Elko County- 310 AM PDT Thu Jun 27 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...455...457...467 AND 468... * Affected Area...Fire Weather Zone 454 Central Lander and Eureka Counties...Fire Weather Zone 455 White Pine County... Fire Weather Zone 457 Northern Nye County/Lander and Eureka Counties South of Highway 50...Fire Weather Zone 467 Central and Western Humboldt County and Fire Weather Zone 468 Eastern Humboldt County and Northwestern Elko County. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 11 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. Note that not all fuels are reported as cured. Mostly grasses will be vulnerable to the dry and windy conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
157 WWUS85 KLKN 272117 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 217 PM PDT Thu Jun 27 2019 ...Gusty winds and low RH values will occur over much of the fire district today into early this evening... NVZ454-455-457-467-468-280600- /O.CON.KLKN.FW.W.0001.000000T0000Z-190628T0600Z/ Central Lander and Eureka Counties-White Pine County- Northern Nye County/Lander and Eureka Counties South of Highway 50-Central and Western Humboldt County- Eastern Humboldt County and Northwestern Elko County- 217 PM PDT Thu Jun 27 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...455...457...467 AND 468... * Affected Area...Fire Weather Zone 454 Central Lander and Eureka Counties...Fire Weather Zone 455 White Pine County... Fire Weather Zone 457 Northern Nye County/Lander and Eureka Counties South of Highway 50...Fire Weather Zone 467 Central and Western Humboldt County and Fire Weather Zone 468 Eastern Humboldt County and Northwestern Elko County. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 11 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. Note that not all fuels are reported as cured. Mostly grasses will be vulnerable to the dry and windy conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
361 WWUS85 KLKN 280149 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 649 PM PDT Thu Jun 27 2019 ...Although relative humidity values remain low, winds have subsided below criteria in valley locations; therefore, the Red Flag Warning is canceled... NVZ454-455-457-467-468-280300- /O.CAN.KLKN.FW.W.0001.000000T0000Z-190628T0600Z/ Central Lander and Eureka Counties-White Pine County- Northern Nye County/Lander and Eureka Counties South of Highway 50-Central and Western Humboldt County- Eastern Humboldt County and Northwestern Elko County- 649 PM PDT Thu Jun 27 2019 ...RED FLAG WARNING IS CANCELLED FOR LOW RELATIVE HUMIDITY VALUES AND HIGH WINDS FOR FIRE WEATHER ZONES 454, 455, 457, 467, AND 468... The National Weather Service in Elko has cancelled the Red Flag Warning. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jun 25, 2:00 AM PDT, 11 hours 51 minutes earlier.
Area forecast discussion, Jun 25, 2:00 AM PDT, 11 hours 51 minutes before
Area Forecast Discussion National Weather Service Elko NV 200 AM PDT Tue Jun 25 2019 .SYNOPSIS...Dry, breezy, and warm through Wednesday before temperatures cool off. A few thunderstorms are possible in eastern NV today and tomorrow. Expect a warming trend by the weekend. && .SHORT TERM....This morning through Wednesday. Upper level moisture continues to stream into the area this morning from the west. A weak baroclinic leaf is nearing the state from west, with a clear polar front jet over northwestern CA. Another weaker jet (sub-tropical) is just off the southern CA coast. Near the surface, a theta-e ridge axis exist across central NV, while a weaker one exist along the ID/NV state line. For today, the SW-NE polar jet sets up in northern CA and SW Oregon, while the weaker sub-tropical lifts into far southern NV. As this subtropical jet max (60kts) lifts into southern NV, it interacts with a strengthening 700-850mb theta-e ridge axis from just north of Tonopah to just north of West Wendover to produce isolated thunderstorms in a very narrow area or line. Instability is better than on Monday (3-hr thunder probabilities are in the 10-15 range in Elko and White Pine counties); however, no significant drop in 1.5 PV heights. This may limit the number of cloud to ground strikes. PW values are in the .5 to .6 inch range and storm movement is 15-20kts to the northeast...meaning these storms to be on the dry side. The greatest impact from these is gusty outflow winds. With the 80-90kt polar jet eventually entering NW Nevada, southwesterly winds increase, especially in Humboldt County. This likely picks up blowing dust from Black Rock Desert and the Carson sink, and spreads it north and northeast as suspended dust or haze. On Wednesday, a cold front with associated SW-NE polar jet digs into NW Nevada with a jet max of 100kts rotating into central CA by afternoon, which lifts northeast into NW Nevada by early evening. Obviously, this increases the winds at the surface compared to today, leading to blowing dust and haze in similar areas that experienced it on Tuesday. Well ahead of this cold front and jet, a SSW to NNE theta-e ridge axis sets up near the UT/NV border. Now, the question remains is how strong this ridge is, and is there enough instability to generate some isolate thunderstorms Wednesday afternoon. The latest model runs and NBM did increase the instability a tad compare to yesterday’s runs. Now, 3-hr thunderstorm probabilities are at 10 but for only a brief window early Wednesday afternoon in far northeastern NV. The previous forecast included this thunderstorm threat so we continue with. With PWATs of .5 to .6 and integrated water vapor under 250 (and less than on Tuesday), these storms will be dry with gusty outflow winds as the main threat. In fact, these outflow could generate additional convection southeast toward the Ruby Mountains by evening. .LONG TERM...Wednesday night through Monday. The long-term models are in pretty good agreement. Although a low pressure system will be approaching, a mainly dry pattern is expected with a few dry thunderstorms and breezy conditions early on. Daytime temperatures will undergo a modest cool down this week but will rebound to normal by the weekend. Wednesday night through Saturday evening. Low pressure will move inland over Washington and Oregon while weakening, then lift northward into Canada. The tightening pressure gradient in the meantime will produce some instability primarily east of the Ruby Mountains in Elko County. Northeast Nye County and White Pine County will see the highest terrain-driven wind gusts due to the tightened pressure gradient. However winds look to be mainly below advisory criteria in the valleys. Convection will be in the form of dry thunderstorm activity and may extend a couple hours in the evening each day. High temperatures will range from the 70s to around 80 degrees Thursday, lowering to the 70s Friday, then rebounding towards 80 degrees Saturday. Low temperatures will be in the 40s. && .AVIATION...VFR conditions are expected at KWMC KBAM KEKO KELY and KTPH through Wednesday morning. There will be some isolated thunderstorm activity mainly from the Ruby Mountains and eastward. Its possible that KWMC could receive some hazy conditions during the afternoon and evening from blowing dust emanating from areas to the southwest of KWMC. && .FIRE WEATHER...Dry and windy through the week with RH and wind values near or reaching critical values in western areas today and tomorrow; however, fuels are deemed not cured. The Hot-Dry- Windy index indicates values in 467 could reach very high values of 500 (90% percentile based climatology) on Wednesday, meaning rapidly drying out fuels and soils is likely. In addition, a narrow line or small area of isolated dry thunderstorms from roughly northwestern 455 up over the southern 2/3rds of zone 470. It's also possible that activity could spill over due to outflows into far southeastern 454 (over or near the Diamond Mountains) and possibly into southeastern 469 over and near the Ruby Mts. On Wednesday, isolated dry thunderstorms occur in 470 with outflows possibly developing storms in 469. Overall, confidence is high on thunderstorms today than on Wednesday. && .HYDROLOGY...The Humboldt River continues to fall at both Battle Mountain and Comus, In fact, Comus may drop into minor flood stage by the end of work week. As for Lamoille Creek, it peaked at 4.67 feet this evening after starting out at 4.34 feet yesterday morning, with a basin average high temp of 69F. Expect basin high temperature to top 70F after a mild overnight, which should lead to the creek hitting minor flood stage tomorrow evening (4.8 to 4.9 feet). This trend continues through Thursday with the creek likely surpassing 5.0 at some point. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 85/92/92/85
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 4:43 PM PDT | Special Weather Statement | LKN | 47 min |
Nearby
Red Flag Warnings in Nevada, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.